Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jan 28, 2024, 2:21 PM EST for Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2024, 2:21 PM EST (19:21 UTC)
- Expired
- Jan 28, 2024, 2:45 PM EST
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
530
WWUS82 KMFL 281921
SPSMFL
Special Weather Statement
National Weather Service Miami FL
221 PM EST Sun Jan 28 2024
FLZ067-068-168-281945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
221 PM EST Sun Jan 28 2024
...A strong thunderstorm will impact portions of east central Palm
Beach County through 245 PM EST...
At 220 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Schall Circle, or over West Palm Beach,
moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Greenacres, Royal Palm Beach, Palm
Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill,
Cloud Lake, Palm Beach International Airport, Port Of Palm Beach,
Golden Lakes, and Gun Club Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2662 8004 2670 8005 2659 8005 2655 8004
2658 8023 2679 8021 2685 8004 2681 8005
2678 8003 2677 8003 2680 8005 2671 8005
2677 8004 2672 8003
TIME...MOT...LOC 1920Z 261DEG 32KT 2672 8011
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jan 28, 12:12 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 28, 12:12 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1212 PM EST Sun Jan 28 2024
...New SHORT TERM, AVIATION, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Monday)
Issued at 1208 PM EST Sun Jan 28 2024
Afternoon analysis shows an upper level trough digging through the
eastern US, with upper level ridging over the western US. At the
surface, a cold front associated with a system moving off the Mid-
Atlantic coast is starting to move across South FL, and it will
quickly dive south of the area this evening. Along the front,
scattered showers and an isolated thunderstorm are expected, with
generally a quarter inch or less of QPF in most locations. SW winds
become W/NW later today behind the front, and much drier conditions
expected as cooler air moves in from the north as high pressure
builds in. Chilly temps expected overnight with lows in the upper
40s around the lake region, to lower 50s across the metro.
Mostly clear skies expected on Monday as drier air continues to
filter into the region. Despite plenty of sunshine, temps will be
well below normal with afternoon highs only reaching the mid to
upper 60s.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 237 AM EST Sun Jan 28 2024
Models show broad/deep high pressure building across the region
in the wake of a FROPA, resulting in robust cooler/drier air
advection from the north through midweek. The northerly winds
will keep high temperatures in the low-mid 70s through the end
of the work week, along with morning lows in the mid-upper 40s
inland and mid-upper 50s near the coast. Long range solutions
still show overnight Monday/Tuesday morning as the coldest
period with some interior locations potentially dropping into
the low 40s.
No significant rain is expected through the long term with
dominating subsidence and relatively low moisture content, with
maybe a stray shower near the east coast towards the end of the
work week. By next weekend, models suggest a potential low
developing over the Gulf, which could bring increasing chances
of rain.
&&
.AVIATION...
(18Z TAFS)
Issued at 1208 PM EST Sun Jan 28 2024
Frontal boundary crossing South FL this afternoon into early
evening with winds veering from W/SW to NW in the wake of the
front. VCSH through early this evening and then clear skies
overnight into Monday as high pressure builds in.
&&
.MARINE...
Issued at 1208 PM EST Sun Jan 28 2024
Moderate S/SW winds become NW later today and will remain northerly
into early this upcoming week. Hazardous marine conditions are
expected in the wake of the front, with 20-30 kt winds across the
Atlantic, Gulf, and Biscayne Bay. Seas builds to 6-8 feet overnight
into Monday across the Atlantic waters, and 4-6 feet in the Gulf.
Small Craft conditions continue through Monday before generally
improving on Tuesday.
&&
.BEACHES...
Issued at 1208 PM EST Sun Jan 28 2024
A high risk of rip currents is in effect for the Gulf beaches today
as an onshore flow develops in the wake of a passing cold front. An
elevated risk of rips will remain present for all South FL beaches
early this upcoming week as onshore flow continues across the Gulf
beaches and northerly swell is slow to subside for the Atlantic
beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 53 67 49 71 / 0 0 0 0
West Kendall 51 69 46 71 / 0 0 0 0
Opa-Locka 53 69 49 71 / 0 0 0 0
Homestead 53 69 48 71 / 0 0 0 0
Fort Lauderdale 53 67 50 71 / 0 0 0 0
N Ft Lauderdale 53 66 50 71 / 0 0 0 0
Pembroke Pines 52 68 48 71 / 0 0 0 0
West Palm Beach 51 64 49 69 / 0 0 0 0
Boca Raton 52 67 50 71 / 0 0 0 0
Naples 54 64 47 66 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday afternoon for FLZ069.
AM...Small Craft Advisory from 7 PM this evening to 10 AM EST Monday
for AMZ610.
Small Craft Advisory from 7 PM this evening to 1 PM EST Monday
for AMZ630.
Small Craft Advisory from 7 PM this evening to 7 AM EST Tuesday
for AMZ650-651-670-671.
GM...Small Craft Advisory until 1 PM EST Monday for GMZ656-657-676.
&&
SHORT TERM...CMF
LONG TERM....AR
AVIATION...CMFHazardous weather outlook, Jan 28, 9:25 AM EST, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 925 AM EST Sun Jan 28 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 291430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 925 AM EST Sun Jan 28 2024 ...Cold Overnight Temperatures Expected Monday and Tuesday Morning... ...High Risk of Rip Currents Gulf Coast Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Rip Currents: a high risk of rip currents is expected today for the Gulf coast beaches. Thunderstorms: an isolated thunderstorm or two are possible this afternoon, especially near the Lake region. Brief downpours, gusty winds and lightning may accompany any storm that forms. Cold Temperatures: a cooling trend will return to the area starting tonight and lasting into the middle of the week, especially across inland areas of southwestern Florida. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Cold Temperatures: a cooling trend will return to the area starting tonight and lasting into the middle of the week, especially across inland areas of southwestern Florida. An elevated risk of rip currents will continue early this week for all South Florida beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 28, 2:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EST Sun Jan 28 2024
FLZ067-068-168-281945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
221 PM EST Sun Jan 28 2024
...A strong thunderstorm will impact portions of east central Palm
Beach County through 245 PM EST...
At 220 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Schall Circle, or over West Palm Beach,
moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Greenacres, Royal Palm Beach, Palm
Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill,
Cloud Lake, Palm Beach International Airport, Port Of Palm Beach,
Golden Lakes, and Gun Club Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2662 8004 2670 8005 2659 8005 2655 8004
2658 8023 2679 8021 2685 8004 2681 8005
2678 8003 2677 8003 2680 8005 2671 8005
2677 8004 2672 8003
TIME...MOT...LOC 1920Z 261DEG 32KT 2672 8011
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 7:26 PM EST | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jan 28, 7:05 AM EST | Marine Dense Fog Advisory | MFL | 5 hr | |
| Jan 28, 3:00 PM EST | Special Marine Warning | MFL | 30 min |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.